Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Pueblo, CO

April 19, 200817 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 19, 2008, 4:56 AM MDT for 17 counties in Colorado. It took effect at Apr 19, 2008, 3:38 PM MDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 4:56 AM MDT (10:56 UTC)
In effect from
Apr 19, 2008, 3:38 PM MDT
Expired
Apr 20, 2008, 9:00 PM MDT
In force
29 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3541 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 191056
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
456 AM MDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES
222...224...AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS
VALLEY AND THE SOUTHEAST COLORADO PLAINS INCLUDING FREMONT ...EL
PASO... PUEBLO... THE EASTERN TWO-THIRDS OF LAS ANIMAS...THE
EASTERN PORTIONS OF HUERFANO...CROWLEY...OTERO...KIOWA...PROWERS...BENT...AND
BACA COUNTIES...FROM NOON TO 8 PM MDT TODAY AND FROM 9 AM UNTIL 9
PM ON SUNDAY FOR LOW HUMIDITIES... STRONG WIND GUSTS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING.
A WEATHER SYSTEM WILL STRENGTHEN OVER THE PACIFIC NORTHWEST TODAY
CAUSING THE WINDS OVER COLORADO TO INCREASE THIS AFTERNOON. THE
COMBINATION OF LOW RELATIVE HUMIDITIES AND THE POTENTIAL FOR GUSTY
WINDS...ALONG WITH DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY EVENING. SIMILAR CONDITIONS
WILL DEVELOP ON SUNDAY.

COZ222-224-226>237-200300-
/O.UPG.KPUB.FW.A.0007.080419T1800Z-080420T0200Z/
/O.NEW.KPUB.FW.W.0009.080419T1800Z-080420T0200Z/
/O.NEW.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
456 AM MDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 9 AM TO 9
PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS
THE WARNING AREA THIS AFTERNOON AND EARLY THIS EVENING...AND THERE
WILL BE THE POTENTIAL FOR SOUTH TO SOUTHWEST WIND GUSTS OF 25 TO
35 MPH. SIMILAR CONDITIONS WILL DEVELOP ON SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
5 follow-up statements
000 
WWUS85 KPUB 192138
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224...AND
226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST
COLORADO PLAINS INCLUDING FREMONT ...EL PASO... PUEBLO... THE EASTERN
TWO-THIRDS OF LAS ANIMAS...THE EASTERN PORTIONS OF HUERFANO...CROWLEY...
OTERO...KIOWA...PROWERS...BENT...AND BACA COUNTIES...FROM NOON TO 8 PM
MDT TODAY...

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222 AND 224 THROUGH
237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO PLAINS
INCLUDING FREMONT...EL PASO...PUEBLO...LAS ANIMAS...HUERFANO...CROWLEY...
OTERO...KIOWA...PROWERS...BENT...AND BACA COUNTIES...AND PORTIONS OF THE SANGRE
DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM
9 AM UNTIL 9 PM ON SUNDAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNINGS.
DRY WEATHER CONDITIONS AND FUELS...ALONG WITH GUSTY WINDS THIS
AFTERNOON AND EARLY THIS EVENING...AND AGAIN ON SUNDAY...WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS.

COZ225-201345-
/O.EXA.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/
SOUTHERN FRONT RANGE-
338 PM MDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. 

RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT ACROSS THE WARNING
AREA ON SUNDAY...AND THERE WILL BE SOUTH TO SOUTHWEST WIND GUSTS
OF 25 TO 35 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ222-224-226>237-201345-
/O.CON.KPUB.FW.W.0009.000000T0000Z-080420T0200Z/
/O.CON.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
338 PM MDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY. 

RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT AND WIND GUSTS WILL
BE 25 TO 35 MPH...THE REST OF THIS AFTERNOON AND EARLY THIS
EVENING...AND THEN AGAIN SUNDAY AFTERNOON AND EARLY SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 200155
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT SAT APR 19 2008

...RED FLAG WARNING FOR TODAY OVER MUCH OF SOUTHEAST COLORADO AND
THE SAN LUIS VALLEY EXPIRES AT 8 PM MDT...

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222 AND
224 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE
SOUTHEAST COLORADO PLAINS INCLUDING FREMONT...EL PASO...PUEBLO...
LAS ANIMAS...HUERFANO...CROWLEY... OTERO...KIOWA...PROWERS...
BENT...AND BACA COUNTIES...AND PORTIONS OF THE SANGRE DE CRISTO
AND WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM
9 AM UNTIL 9 PM ON SUNDAY...FOR LOW HUMIDITIES...STRONG WIND
GUSTS AND DRY FUELS...

.THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 8 PM MDT THIS
EVENING...AS WINDS SLOWLY DIMINISH AND RELATIVE HUMIDITY LEVELS
CLIMB BACK ABOVE 15 PERCENT. WINDY AND AND DRY WEATHER WILL
RETURN AGAIN SUNDAY MORNING...WITH CRITICAL FIRE WEATHER
CONDITIONS ONCE AGAIN ACROSS MOST OF SOUTHERN COLORADO. 

COZ222-224-226>237-201800-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-080420T0200Z/
/O.CON.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
755 PM MDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. 

RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT THIS
EVENING...WITH WINDS DECREASING TO LESS THAN 20 MPH FOR THE REST
OF TONIGHT.

WARM AND WINDY CONDITIONS WILL REDEVELOP QUICKLY SUNDAY
MORNING...WITH RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT OVER
MOST OF THE AREA BY NOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE
TO 15 TO 25 MPH...WITH GUSTS BETWEEN 25 AND 40 MPH POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ225-201800-
/O.CON.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/
SOUTHERN FRONT RANGE-
755 PM MDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY. 

RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT ACROSS THE WARNING
AREA ON SUNDAY...WITH SOUTH TO SOUTHWEST WINDS SUSTAINED AT 15 TO
25 MPH...GUSTING TO 25 TO 40 MPH AT TIMES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 201130
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
530 AM MDT SUN APR 20 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222 AND 224
THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE SOUTHEAST
COLORADO PLAINS INCLUDING FREMONT...EL PASO...PUEBLO... LAS
ANIMAS...HUERFANO...CROWLEY... OTERO...KIOWA...PROWERS...
BENT...AND BACA COUNTIES...AND PORTIONS OF THE SANGRE DE CRISTO
AND WET MOUNTAINS AND THE WET MOUNTAIN VALLEY BELOW 8000
FEET...FROM 9 AM UNTIL 9 PM...FOR LOW HUMIDITIES...STRONG WIND
GUSTS AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WINDY
AND DRY WEATHER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ONCE AGAIN ACROSS MOST OF SOUTHERN COLORADO. THESE CONDITIONS ARE
EXPECTED TO DEVELOP EARLY IN THE DAY AND PERSIST WELL INTO THE EVENING.

COZ222-224>237-210300-
/O.CON.KPUB.FW.W.0010.080420T1500Z-080421T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
530 AM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

WINDY AND DRY CONDITIONS WILL DEVELOP EARLIER THAN NORMAL AND
PERSIST LATER THAN NORMAL ACROSS SOUTHERN COLORADO. RELATIVE
HUMIDITY WILL DROP BELOW 15 PERCENT AND WINDS WILL INCREASE TO 15
TO 25 MPH BY 9AM GUSTING AT TIMES BETWEEN 25 TO 40 MPH. FUELS
CONTINUE TO BE VERY DRY IN AREAS BELOW 8000 FEET ELEVATION. THIS
COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY WINDS
WILL RESULT IN EXTREME FIRE CONDITIONS. GRASS FIRES WILL EXHIBIT
ERRATIC BEHAVIOR AND WILL BE CAPABLE OF RAPID GROWTH TODAY. BE
VERY CAREFUL WITH SMOKING MATERIALS ...CHARCOAL GRILLS OR ANY OPEN
FLAMES AND REPORT GRASS FIRES IMMEDIATELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP SOON. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 202051
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT SUN APR 20 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222 AND
224 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY AND THE
SOUTHEAST COLORADO PLAINS INCLUDING FREMONT...EL PASO...PUEBLO...
LAS ANIMAS...HUERFANO...CROWLEY... OTERO...KIOWA...PROWERS...
BENT...AND BACA COUNTIES...AND PORTIONS OF THE SANGRE DE CRISTO
AND WET MOUNTAINS AND THE WET MOUNTAIN VALLEY BELOW 8000 FEET...
UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS AND DRY
FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 222...224
AND 225...WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT
COUNTY...AND PORTIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS
AND WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM 11 AM MDT MONDAY
THROUGH 9 PM MDT MONDAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS
AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR TODAY AS THE WINDY AND VERY DRY WEATHER ARE PRODUCING CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE SOUTHEAST PLAINS AND SAN LUIS
VALLEY AND IN AREAS BELOW 8000 FEET IN THE SANGRE DE CRISTO AND
WET MOUNTAINS AND WET MOUNTAIN VALLEY. THESE CONDITIONS WILL
PERSIST INTO THE EVENING. ON MONDAY IT IS EXPECTED THAT STRONG
WIND GUSTS AND LOW HUMIDITIES WILL AGAIN DEVELOP OVER THE SAN LUIS
VALLEY...FREMONT COUNTY AND THE SANGRE DE CRISTO AND WET
MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 8000 FEET...AND THUS A
WATCH HAS BEEN ISSUED.

COZ222-224-225-211300-
/O.NEW.KPUB.FW.A.0008.080421T1700Z-080422T0300Z/
/O.CON.KPUB.FW.W.0010.000000T0000Z-080421T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
251 PM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING.

RED FLAG CONDITIONS WILL CONTINUE INTO THIS EVENING...WITH
RELATIVE HUMIDITIES BELOW 15 PERCENT...AND WIND GUSTS OF 25 TO 40
MPH. AFTER 9 PM MDT THE WINDS WILL DECREASE SOME...AND THE
RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT. LOW
HUMIDITIES AND STRONG WIND GUSTS OF 25 TO 40 MPH ARE EXPECTED TO
DEVELOP AGAIN IN THESE AREAS BY LATE MONDAY MORNING AND THEN
CONTINUE UNTIL MIDEVENING MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP SOON. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ226>237-210300-
/O.CON.KPUB.FW.W.0010.000000T0000Z-080421T0300Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
251 PM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT...WITH WIND GUSTS
OF 25 TO 40 MPH CONTINUING INTO MIDEVENING. AFTER 9 PM MDT THE
WINDS WILL DECREASE SOME...AND THE RELATIVE HUMIDITIES ARE
EXPECTED TO INCREASE ABOVE 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP SOON. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 210251
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
851 PM MDT SUN APR 20 2008

...RED FLAG WARNING FOR TODAY OVER MUCH OF SOUTHEAST COLORADO AND
THE SAN LUIS VALLEY EXPIRES AT 9 PM MDT...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 222...
224 AND 225...WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT
COUNTY...AND PORTIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS
AND WET MOUNTAIN VALLEY BELOW 8000 FEET...FROM 11 AM MDT MONDAY
THROUGH 9 PM MDT MONDAY...FOR LOW HUMIDITIES...STRONG WIND GUSTS
AND DRY FUELS...

.THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 9 PM MDT THIS
EVENING...AS WINDS SLOWLY DIMINISH AND RELATIVE HUMIDITY LEVELS
CLIMB BACK ABOVE 15 PERCENT. ON MONDAY IT IS EXPECTED THAT STRONG
WIND GUSTS AND LOW HUMIDITIES WILL AGAIN DEVELOP OVER THE SAN LUIS
VALLEY...FREMONT COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS
AND WET MOUNTAIN VALLEY BELOW 8000 FEET...AND THUS A WATCH HAS
BEEN ISSUED.

COZ222-224-225-211900-
/O.EXP.KPUB.FW.W.0010.000000T0000Z-080421T0300Z/
/O.CON.KPUB.FW.A.0008.080421T1700Z-080422T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
851 PM MDT SUN APR 20 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT THIS
EVENING...WITH WINDS DECREASING TO LESS THAN 20 MPH FOR THE REST
OF TONIGHT.

LOW HUMIDITIES AND STRONG WIND GUSTS OF 25 TO 40 MPH ARE EXPECTED
TO DEVELOP AGAIN OVER THE SAN LUIS VALLEY...FREMONT COUNTY AND
THE SANGRE DE CRISTO AND WET MOUNTAINS AND WET MOUNTAIN VALLEY
BELOW 8000 FEET BY LATE MONDAY MORNING AND THEN CONTINUE UNTIL
MID EVENING MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ226>237-210400-
/O.EXP.KPUB.FW.W.0010.000000T0000Z-080421T0300Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
851 PM MDT SUN APR 20 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT THIS
EVENING...WITH WINDS DECREASING TO LESS THAN 20 MPH FOR THE REST
OF TONIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 19, 4:38 AM MDT, 18 minutes earlier.

Area forecast discussion, Apr 19, 4:38 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
438 AM MDT SAT APR 19 2008

.SHORT TERM...
(TODAY AND TONIGHT)

MOST IMPORTANT CONCERN CONTINUES TO BE FIRE WEATHER FOR TODAY. NO
PROBLEM WITH REACHING LOW RH VALUES OVER MOST OF THE REGION. WINDS
WILL BE BORDERLINE BUT GIVEN CRITICAL...FAST BURNING FUELS BELOW
8000 FEET FEEL WORTHY OF UPGRADE TO RED FLAG WARNING. WILL BE
UPGRADING TO RED FLAG WARNING FROM 18Z-02Z DUE TO CRITICAL
FUELS...LOW RH AND GUSTING WINDS.

UPPER RIDGE BUCKLES NORTHWARD TODAY AS UPPER LOW OVER NORTHWEST
DEEPENS FORCING 100 PLUS KNOT JET TO PULL NORTHWARD OVER COLORADO.
VORT MAX IN BASE OF THE UPPER TROF RIPPLES EASTWARD FOLLOWED BY SOME
VERY DRY AIR AT ALL LEVELS. GRAPHICAL GUIDANCE DECREASES WIND THREAT
TODAY OUT OVER THE PLAINS WHERE LEE TROF SETS UP BUT DIGITAL
GUIDANCE STILL HAS INCREASING WINDS OVER MOST SITES FOR THIS
AFTERNOON. WITH LAPSE RATES IN PLUS8-9 RANGE SHOULD BE NO PROBLEM TO
MIX UP HIGH ENOUGH TO TAP INTO WEST TO SOUTHWEST WINDS ALOFT.
DIURNAL WIND PATTERN WILL PLAY A ROLE ALONG THE ARKANSAS VALLEY AS
WILL THE LOCATION OF THE SURFACE LEE TROF. WILL BE ONE OF THOSE DAYS
WHEN THE DIURNAL...UP VALLEY...FLOW PATTERN BATTLES THE WESTERLY
WINDS ALOFT. HOWEVER EVEN A DIURNALLY DRIVEN SOUTHEAST WIND WILL
ADVECT PRETTY LOW DEWPOINTS INTO THE REGION SO RH VALUES WILL BE
DOWN BELOW RED FLAG CRITERIA EVEN IN THOSE AREAS THAT DO NOT GET THE
WIND.

TONIGHT....SOME DECOUPLING OUT OVER THE PLAINS AND SAN LUIS VALLEY
OVERNIGHT BUT EXPECT TEMPS TO BE WARMER THAN THIS MORNING. WINDS
WILL STAY UP OVER WET MOUNTAINS AND SOUTHERN SANGRE DE CRISTO
MOUNTAINS OVERNIGHT. -FORTUNE-

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

...MAIN CONCERN CONTINUES TO BE FIRE WEATHER THREAT SUNDAY THROUGH
NEXT WEEK...

SUNDAY LOOKS LIKE ANOTHER DAY OF RED FLAG CONDITIONS ACROSS THE SAN
LUIS VALLEY AND SOUTHEAST PLAINS.  WILL GO AHEAD AND HOIST RED FLAG
WARNING FOR SUNDAY AT THIS TIME.  NO SENSE IN WAITING.  CONDITIONS
LOOK AS CRITICAL OR MORE ON SUNDAY THAN ON SATURDAY.  A COMBINATION
OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN HIGH
FIRE DANGER ACROSS THE SAN LUIS VALLEY AND SOUTHEAST PLAINS.  DRY
SOUTHWEST FLOW WILL RESULT IN GENERALLY CLEAR SKIES WITH HIGH
TEMPERATURES 10 TO 15 DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR.

ON MONDAY...THE FORECAST BECOMES A BIT MORE COMPLEX.  A WEAK SURFACE
COLD FRONT MAY OFFER SOME RELIEF TO FAR EASTERN PORTIONS OF THE
SOUTHEAST PLAINS.  EVERYWHERE ELSE WILL LIKELY REMAIN IN HIGH FIRE
THREAT.  ONCE AGAIN...DRY SOUTHWEST FLOW WILL OFFER UP STRONG WINDS
AND LOW HUMIDITIES OVER THE SAN LUIS VALLEY AND MOST OF THE
SOUTHEAST PLAINS.  COMBINED WITH THE DRY FUELS...ANOTHER DAY OF HIGH
FIRE DANGER IN THESE AREAS.  IF THE SURFACE COLD FRONT ENDS UP
BACKING UP CLOSER TO THE MOUNTAINS THAN CURRENTLY PROJECTED...THIS
COULD BRING RELIEF TO MORE OF THE SOUTHEAST PLAINS.

A WEAK DISTURBANCE IS FORECAST TO MOVE THROUGH NORTHERN COLORADO
LATE MONDAY AND MONDAY NIGHT. THIS SYSTEM COULD A BRING A FEW
SHOWERS AND THUNDERSTORMS TO THE CENTRAL MOUNTAINS AND HIGHER
TERRAIN...MAINLY NORTH OF HIGHWAY 50...INCLUDING THE PALMER
DIVIDE. BUT SYSTEM TRACKS MAINLY NORTH OF OUR AREA...AND IS NEARLY
NON-EXISTENT IN THE GFS. SO CONFIDENCE IN THIS SYSTEM IS LOW AT
BEST AT THE PRESENT TIME.

TUESDAY THROUGH THE REST OF THE WEEK...THE FIRE WEATHER THREAT MAY
DIMINISH A LITTLE OVER FAR EASTERN PORTIONS OF THE PLAINS.
HOWEVER...ITS STILL LOOKING LIKE THE SAN LUIS VALLEY AND THE REST
OF THE PLAINS WILL CONTINUE TO SEE A HIGH LEVEL OF THREAT.  DRY
SOUTHWEST FLOW ALOFT CONTINUES.  THIS RESULTS IN THE ALL TOO
FAMILIAR COMBINATION OF GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS
THAT KEEPS RESURFACING IN OUR AREA.

THE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY AND SOUTHEAST PLAINS
WILL LIKELY BE WITH US FOR A WHILE.  TO SIGNIFICANTLY DECREASE THE
LEVEL OF THREAT...THESE AREAS WOULD NEED TO SEE AN APPRECIABLE
GREENUP.  THIS WOULD REQUIRE A WIDESPREAD SOAKING RAIN OR SNOW
EVENT...WHICH DOESNT APPEAR TO BE IN THE OFFING AT THE PRESENT
TIME.  UNTIL SUCH AN EVENT OCCURS...THE GREENUP WILL BE MUCH MORE
GRADUAL.  THUS...THE HIGH FIRE DANGER WILL PROBABLY BE WITH US FOR A
WHILE.  WALROD

&&

.AVIATION...

DRY UPR RIDGE OVR THE AREA WL HELP MAINTAIN VFR CONDITIONS
THROUGH TONIGHT. WINDS WILL INCREASE ESPECIALLY OVER HIGHER
TERRAIN FIRST THEN OVER THE LOWER ELEVATIONS AFTER 18Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ222-224-226>237.

RED FLAG WARNING FROM 9 AM TO 9 PM MDT SUNDAY FOR COZ222-224-
226>237.

&&

21/50
Hazardous weather outlook, Apr 18, 6:24 AM MDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
624 AM MDT FRI APR 18 2008

COZ058>089-093>099-191230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
624 AM MDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND
SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE MAIN WEATHER CONCERN FOR THIS PERIOD WILL BE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP OVER SOUTHERN
COLORADO THIS WEEKEND INTO EARLY NEXT WEEK. CURRENT MODEL
PROJECTIONS INDICATE LOW HUMIDITIES AND STRONG WINDS WILL RETURN
TO THE REGION DURING THIS PERIOD.

DEPENDING ON HOW QUICKLY FUELS DRY OUT FOLLOWING THE PRECIPITATION
THAT FELL OVER THE AREA YESTERDAY...THE SAN LUIS VALLEY AND THE
SOUTHEAST PLAINS COULD SEE CRITICAL FIRE WEATHER CONDITIONS
DEVELOP SATURDAY AND ESPECIALLY SUNDAY. THESE CONDITIONS COULD
PERSIST INTO EARLY NEXT WEEK...ESPECIALLY ACROSS THE SAN LUIS
VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

HO/LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:56 AM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 10 more15 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.